lnu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Monotone dynamics or not?: Dynamical consequences of various mechanisms for delayed logistic growth
Linnaeus University, Faculty of Technology, Department of Mathematics.ORCID iD: 0000-0002-7261-0399
2017 (English)In: Differential Equations & Applications, ISSN 1847-120X, Vol. 9, no 3, p. 379-382Article in journal (Refereed) Published
Abstract [en]

In this paper we interpret the global stability properties of the delayed single species chemostat in terms of monotone dynamics on an asymptotically invariant hyperplane in the state space. The consequence is a translation of advanced analysis and delay differential equations into sign checks and ordinary differential equations for an important single species model with explicit resource dynamics. Complete proofs are included, since the limiting behavior at asymptotically invariant sets may not agree with the limiting behavior of the original system even in the finite dimensional case (Thieme (1992)). A delayed logistic equation based on explicit resource dynamics falls out as a limiting case of the chemostat and we claim this to be a new mechanistic interpretation of delayed logistic models. We continue by comparing these results to several other delayed logistic models that has been mechanistically justified in the literature. We conclude that monotone dynamics apply in several cases. We improve one global stability result that cannot be obtained with by the use of monotone dynamics and end up by pointing out the dynamical differences between Hutchinson’s (1948) delayed logistic equation and those with mechanistic interpretations.

Place, publisher, year, edition, pages
2017. Vol. 9, no 3, p. 379-382
National Category
Other Mathematics
Research subject
Mathematics, Applied Mathematics
Identifiers
URN: urn:nbn:se:lnu:diva-68272DOI: 10.7153/dea-2017-09-27ISI: 000416532900006OAI: oai:DiVA.org:lnu-68272DiVA, id: diva2:1148040
Available from: 2017-10-09 Created: 2017-10-09 Last updated: 2018-04-04Bibliographically approved

Open Access in DiVA

No full text in DiVA

Other links

Publisher's full textFulltext

Authority records BETA

Lindström, Torsten

Search in DiVA

By author/editor
Lindström, Torsten
By organisation
Department of Mathematics
In the same journal
Differential Equations & Applications
Other Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 38 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf